MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP219H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378); Blister (4537); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2025 and suture was used to sew skin in continuous intradermal sewing.The intraoperative suturing was smooth.Post-op, 1 to 3 days after the surgery, it was found blisters on the lower abdominal wound of the skin, with redness and swelling around the blisters.The patient had no abnormal sensation such as pain.The doctor punctured the blister and changed dressings for several times (specific medication was unknown), and then the wound healing was improved.No subsequent adverse events were reported.Additional information was requested,.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: after investigation, the patient was a female with unknown specific age.On (b)(6) 2025, the patient underwent cesarean section.The operator used vcp219h for intradermal continuous suturing of incision skin tissue during the operation.The intraoperative suturing was smooth.1-3 days after the surgery, the patient was found to have blister around the skin incision in the lower abdomen, with redness and swelling around the blister.The doctor punctured the blister and changed dressings for several times (specific medication was unknown), and then the wound healing was improved.No subsequent adverse events were reported.The following information was requested but unavailable: was there any associated medical or surgical intervention to treat any of the patient consequences? if so, please clarify.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? other relevant patient history/concomitant medications? was allergy testing performed? if so, please describe with results.Are there any photos available? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? h6 component code: g07002 no device problem.H3 investigation summary: the product was returned to ethicon for evaluation.One unopened foil packet that belongs to product code vcp219h was received for analysis.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.The suture was dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 27IN 3-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22435511
Report Number2210968-2025-07928
Device Sequence Number3163497
Product Code GAM
UDI-Device Identifier10705031051720
UDI-Public(01)10705031051720(17)280831(10)TKMKXS
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP219H
Device Lot NumberTKMKXS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale